The verdict

My vote is officially in. Malaria sucks. Chloroquine sucks. Seriously, I think the side effects from chloroquine are worse than the actual malaria. I took my last dose yesterday and still today I was feeling so nauseaus that it led to being sick and I’ve had an excrutiating headache for the last three days that no amount of Tylenol is helping. I had some health issues a few years ago that meant getting a lumbar puncture. I was one of those people that ended up being flat on my back for a week afterwards with crashing headaches – the kind where you move and it litteraly feels like your brain is bashing into the sides of your skull. This headache is almost that bad, just without the crashing effect. 

I’m also missing sleep. Chloroquine does crazy things to your sleeping ability. For the last two nights both Chris and I felt more like our bodies were just lying in a state of doziness – not quite sleeping, but not quite awake – while our brains went crazy. I’m talking about thinking many things all at once. Two nights ago I literally had a song running through my head while having vivid dreams (if you can call them that while not being fully asleep) and thinking about the fact that my head hurt and wishing I could fall into a deep sleep. I haven’t been able to nap either for much of the same reason, though I came closer today. 
It all just sucks. Chris and I swearing off chloroquine and are going to be getting something else to have on hand for treating future bouts of malaria. It’s just not worth it. Chloroquine has some of the craziest side effects of all anti-malaria drugs, but it’s one that’s very widely spread. I can’t understand why a drug should be as bad, or worse than the actual illness it’s treating. Yeah, fine, it’s effective, but it’s a horrid, horrid experience. 
I’m hoping and wishing and praying for a good night of sleep tonight and that this stupid stuff is going to start working out of my system so I can feel human again. My energy level isn’t bad and I suspect it would be better if I didn’t have a throbbing head to contend with. Chris has rallied nicely in the last 24 hours but I think it’s because he was so sick the day before yesterday that he just decided not to take his last dose yesterday. I think I should have followed his lead. 
The battery is going to die on the lappy so I’m signing off. We would love it if you would keep praying for us as we try to recover this week. 
Advertisements
This entry was posted in uncategorized by Leslie. Bookmark the permalink.

About Leslie

I'm Leslie. Wife. Mother. Missionary. In the day to day my husband and I are responsible for running Clean Water for Haiti, a humanitarian mission that builds and distributes water filters to Haitian families. Living in Haiti full time provides lots of stories, and as I tell my husband, our grandkids probably won't believe most of them. Maybe writing them down will give me some credibility.

2 thoughts on “The verdict

  1. One of the young women in my DTS took Doxycycline and it gave her bad nightmares, loud bad nightmares. That is pretty common for that drug.

    I hope you find something.

    An old friend says that Lime leaf tea helps symptoms.

    Feel good soon please.

Leave a Comment

Fill in your details below or click an icon to log in:

WordPress.com Logo

You are commenting using your WordPress.com account. Log Out / Change )

Twitter picture

You are commenting using your Twitter account. Log Out / Change )

Facebook photo

You are commenting using your Facebook account. Log Out / Change )

Google+ photo

You are commenting using your Google+ account. Log Out / Change )

Connecting to %s